Hail, Early
- When
- April 26, 12:00 AM EST
- Where
- Early County, Hilton
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.283, -85.067
Dime size hail reported by the Early County EMA.
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 25, 9:40 PM EST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE 1040 PM EDT FRI APR 25 2003 UPDATED ZONES FOR SEVERE THUNDERSTORM WATCH #173 AND RAISED POPS... AS CONVECTION NOW LOOKS MUCH MORE LINEAR. ALSO MENTIONED WATCH IN COASTAL WATERS UPDATE. .TLH... AL...NONE. GA...NONE. FL...NONE. TJT PREVIOUS DISCUSSION FOLLOWS. *************************************************************** AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE 800 PM EDT FRI APR 25 2003 WATER VAPOR IMAGES SHOW A VORT LOBE ROTATING AROUND THE BASE OF THE LOW OVER FAR WRN KY. CONSEQUENTLY...COVERAGE OF CONVECTION ALONG THE COLD FRONT AHEAD OF THIS VORT HAS INCREASED FROM SCATTERED SUPERCELLS INTO A MORE LINEAR CONFIGURATION. LAPS ANALYSIS SHOWS IMPRESSIVE SURFACE BASED CAPE AROUND 3000 J/KG OVER THE MOB CWFA. ATMOSPHERE OVER MUCH OF OUR CWFA WAS STABILIZED BY EARLIER CONVECTION...BUT DEWPOINTS OVER THE GULF S OF LA ARE IN THE MID 70S...AND THIS HIGH THETA-E AIR IS BEGINNING TO PUSH NE INTO OUR WATERS AND CWFA... RESULTING IN LOW CEILINGS AND DESTABILIZATION OF THE LOWER TROPOSPHERE. WILL MENTION PATCHY FOG IN ZONE UPDATES. LOCAL AND UPSTREAM LAPSE RATES REMAIN IMPRESSIVE...SO ALTHOUGH CONVECTION WE SEE LATER MAY BE ELEVATED... STEEP LAPSE RATES AND MODERATE DEEP LAYER SHEAR WILL ENHANCE THE HAIL THREAT. WOULD NOT AT ALL BE SURPRISED TO SEE ADDITIONAL WATCHES ISSUED FOR MORE OF OUR CWFA LATER TONIGHT. MARINE: WILL DROP THE SCA AS WINDS AND SEAS HAVE RELAXED. SATELLITE DERIVED SSTS ESTIMATE COASTAL WATER TEMPERATURES IN THE LOW 70S (F). BUOYS INDICATE AIR DEWPOINTS IN THE MID 70S APPROACHING OUR WATERS...SO WILL MENTION PATCHY SEA FOG IN THE UPDATE. PATCHY DENSE FOG MAY ALSO BE A CONCERN FOR SOME INLAND AREAS ALONG THE IMMEDIATE COAST. TJT PREVIOUS DISCUSSION FOLLOWS. *************************************************************** AREA FORECAST DISCUSSION...CORRECT CCF NUMBERS NATIONAL WEATHER SERVICE TALLAHASSEE 230 PM EDT FRI APR 25 2003 CONVECTION CONTINUES TO PUSH EAST INTO THE SEVERE THUNDERSTORM WATCH BOX. VALID UNTIL 5 PM EDT...BUT AFTER THE CURRENT UPPER DYNAMICS WITH PVA & OMEGA LIFT PUSH EAST...OVERALL CONVECTION POTENTIAL WILL BE LOWER. INSTABILITY IS MAXIMIZED IN THE WARM SECTION SOUTH OF WARM FRONT...MAINLY OVER THE COASTAL WATERS. A CHANCE OF CONVECTION WILL STILL BE IN THE FORECAST TONIGHT...THEN EASTERN AREAS EARLY SATURDAY MORNING UNTIL THE COLD FRONT PUSHES THROUGH. MODELS ARE CONSISTENT WITH COLD FRONTAL PASSAGE THROUGH THE CWA SATURDAY 12Z-18Z...WITH GFS A BIT FASTER THAN ETA. SOME LIGHT QPF NOTED IN MODELS UNTIL DRIER AIR FILTERS IN BEHIND THE FRONT. UPPER LOW LIFTS NE SATURDAY & TAKES CLOUDS TO NE. TIME HEIGHT CROSS SECTIONS ALSO SHOW DRYING INTO SATURDAY AS ONLY 50-60% RH IS CONFINED TO THE LOWEST 850MB & BELOW. MARINE: WILL KEEP SCA GOING TONIGHT...BUT WILL PROBABLY LOWER TO SCEC BY MORNING & SATURDAY. CURRENT BUOY DATA HAS 15-20 KNTS WITH 5-8 FEET...WITH HIGHEST IN THE 20NM-60NM AREA. FIRE WX: NO CONCERNS THROUGH SAT. EXTENDED: MONDAY THROUGH FRIDAY...GENERALLY DRY THROUGH TUESDAY. THEN RETURN FLOW BRINGS AFTERNOON SEA BREEZE CONVECTION INTO THE FORECAST. NEXT FRONT DOESNT LOOK UNTIL THE WEEKEND. PRELIM NUMBERS... TLH 63 85 59 86 4100 PFN 66 80 62 83 4100 DHN 61 81 59 83 5200 ABY 62 81 58 84 5200 VLD 64 84 59 86 4100 CTY 68 82 61 84 4100 MCT
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-261000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 545 AM EDT FRI APR 25 2003 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER INDICATES THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE ENTIRE OUTLOOK AREA. A WARM FRONT WILL LIFT NORTH ACROSS THE AREA THIS MORNING. A COLD FRONT WILL FOLLOW LATE TONIGHT INTO SATURDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION. THE STORMS WILL BE PROLIFIC LIGHTNING PRODUCERS TODAY. IN ADDITION...A FEW OF STORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. AN ISOLATED TORNADO WILL BE POSSIBLE THIS MORNING IN SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE. ACTIVITY IS EXPECTED TO WEAKEN THIS EVENING. HOWEVER...THE FRONT WILL BE SLOW TO MOVE THROUGH AND ISOLATED TO SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE THROUGH THE NIGHT. WINDS OVER THE COASTAL WATERS WILL INCREASE TO NEAR 20 KNOTS. THIS WILL GENERATE SEAS OF 7 TO 8 FEET. FOR THIS REASON...A SMALL CRAFT ADVISORY IS IN EFFECT FOR TODAY. WINDS AND SEAS WILL GRADUALLY SUBSIDE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED SHOWERS AND STORMS WILL REMAIN POSSIBLE SATURDAY MORNING. THE FRONT WILL THEN PUSH EAST OF THE AREA BY MIDDAY TAKING ANY REMAINING SHOWERS AND STORMS WITH IT. HAZARDOUS WEATHER IS NOT ANTICIPATED FROM SATURDAY NIGHT THROUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SINCE SOME STORMS MAY APPROACH OR EXCEED SEVERE LIMITS...SPOTTER ACTIVATION MAY BE REQUIRED TODAY. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 18-WOOL
ALZ065>069-FLZ007>014-016-017-026-GAZ120>131-142>148-155>161-260700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1000 PM EDT FRI APR 25 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 173 FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA... THE EASTERN FLORIDA PANHANDLE AND WESTERN BIG BEND...AND THE ADJACENT COASTAL WATERS...EFFECTIVE UNTIL 300 AM EDT SATURDAY MORNING (200 AM CDT SATURDAY MORNING). THIS WATCH REPLACES TORNADO WATCH NUMBER 172 THAT INCLUDED SOUTHEAST ALABAMA. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA... COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA... WALTON...HOLMES...WASHINGTON...BAY...JACKSON...CALHOUN...GULF... GADSDEN...LIBERTY...LEON...AND JEFFERSON. IN GEORGIA... QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...CALHOUN... BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...LEE... WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 48-TURNAGE
The national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
Dime size hail reported by the Early County EMA.
Golfball size hail reported by the Miller County EMA.
Dime size hail reported by Grady County 911.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5352043, 5352044, 5352045.